Gave shot #3 last Friday night. Visited Dr on Monday only to find platelets dropped to 52,000. He said give shot #4 this Friday and come in Monday for blood work and VL. Stated if count continues to drop they will stop txs. What about reducing dose instead of quitting...The bruises are bothersome but living is on my mind.Geno 2b. Is it possible to be clear now and maintain it??
Neupogen is for low whites. Not much they can do for low platelets. They don't recommend platelet transfusion during tx either. There is something on the market they give to cancer patients but I don't know the name of it but again, I've never heard of anyone having been administered it while txing.
The fog has become my friend, always with me, always dependable to show up up everyday!
boy I better quit while I'm ahead....nappy time....
well why the heck not treat? Is this another one of those you get it if you are a good boy with prostrate cancer, and not if you are a bad hepper boy??? Sheesh.
well, if memory serves me (and after the above we can assume it may not) liver docs are letting platelets go down to 20 before they really worry.
I guess the less esperienced GI's and GP's treating patients will pull them of tx, but not so with the hepatologist.
NOW SOMEBODY HELP ME, and correct me if I'm wrong here too...but I could swear I read that discussion a month or so ago.
My platelets dropped to 50,000 last week but this seems fine with my medical team. In some TRIALS, 50,000 may be the minimum number (Trish's comes to mind, if I recall correctly) but only due to the rigid and set study parameters.
This cut-off does not apply to off-trial treatment, I believe.
FlGuy had this to say recently and it was very reassuring to me:
"Dec 01, 2008 11:30AM
Many docs who treat a lot of hcv patients will not take significant action until platelets drop to the 20,000 - 30,000 range. Many people have continued to treat sucessfully with platelets in the range of 40,000 - 60,000 without adverse effects. If you were low (102,000) at start, there is no reason to think that they will be any better in 6 months and upon re-start they will likely drop again. During treatment platelet levels will boounce around some in the eraly weeks and then probably stabilize in a range along the way. If you have not already stopped treatment, you may have a talk with the doc or get another opinion from a doc who treats a lot of hcv."
And here's MikeSimon weighing in last May:
"May 14, 2008 01:37PM
Different doctors can have significantly different approaches to decreased platelet counts. My doctor, like FLGuy's, wasn't concerned with mine and my count got into the low 20,000's at one point. In my opinion 88,000 doesn't seem to be low enough to warrant a treatment change but apparently your doctor is uncomfortable with your level and he's calling the shots. There isn't much you can do other than find a doctor who has a different approach and that's not easy to do. I guess you could just ignore your doctor and inject the full dose of Peg and see what happens. I wouldn't recommend that but I wouldn't argue against it either. I am not knowledgeable enough regarding the impact a dose reduction could have on treatment response for you at this stage in your treatment. Maybe it won't make any difference at all. I hope that is the case. Good luck, Mike "
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.